• SALE EXTENDED: 15% Off @ LifeGivingStore.com Till December 5th With Coupon Code: THANKS2022
    Click Here For Lifegivingstore.com
  • Due to excessive bot signups along with nefarious actors we are limiting forum registration. Keep checking back for the register link to appear. Please do not send emails or have someone post to the forum asking for a signup link. Until the current climate changes we do not see a change of this policy. To join the forum you must have a compelling reason. Letting us know what skills/knowledge you will bring to the community along with the intent of your stay here will help in getting you approved.

Taste And Smell From Supplements?

Xisca

Member
Joined
Mar 30, 2015
Messages
2,273
Location
Canary Spain
I think it really coincide that I feel strange smells and tastes since I started supplementing.
I will describe it, plus also what I take, and if someone can tell me what could be the cause....

1) At the moment and quite recently, I have some metalic taste in my mouth.
I have taken some copper in form of gluconate, and only 3 or 4 days last week. I wanted to prevent the flue that I could feel beginning and it did not, oof I escaped!
Can it be giving me this taste days after stopping?

Or can it be the detox I do with clorella?
I eat cilantro to help detox as well.

2) I also smell strange smells...
Sometimes it seems to come from the cooking, but when I smell the pot closer, it is not! It seems to be in my nose!
My 1st guess are vitmines B, though I do not take it every day. Of course I pee yellow when I do... The capsule itself smells very strong even through the box! Or I detect it more than I should....

I really take many things, and for most supplement I really got improvements, and I do not want to take too much, if posible.

I take vit A, D3, K2. B complex every 2 or 3 days. B12 as methylcobalamin every other day in general. p5p for B6 and with magnesium as ionic form. Biotin, but the smell started before it.
Zinc and coQ10, also quite recently.

Any one having experienced something similar?
 

Dan W

Member
Joined
Jan 22, 2013
Messages
1,528
Any one having experienced something similar?
I think something I take affects how some cheeses taste to me. I haven't figured out specifically what it is though.

This table suggests most thyroid meds can affect taste/smell, so I wonder if *any* thyroid-supportive supplement could have effects.
 

pboy

Member
Joined
Jan 22, 2013
Messages
1,681
a lot of supps do have weird smells and minerals can have metallic taste, but would that linger after you took it? sometimes the metal supps or just the fact they are dry powder can be somewhat adherent so some might remain in mouth I dunno if youre opening them up but eventually in some fashion they'll be swallowed or somehow removed...selenium was one of the worst it smells like rotten egg nearly, just kind of sulfurous and foul...like I said in the other topic they are useful easy and things but ultimately are kind of foul and leave a weird unsatisfied in a certain sense hazishness, I question many's estrogenecity...but for learning purpose or easy of not worrying I guess they can be useful...especially the learning aspect but I guess personally id rather get nutrients from food/herb/plant whatever it be rather than man made thing, I think the body can sense the difference I don't think the sup versions are exactly the same as the plant based...in fact besides salt I don't know if anything other than living should be consumed, plant or dairy basically good quality. Basically I learned things by having to use supps at a time but quite honestly I learned most before that using food based things, so its not like they cant have value but I guess food based is better ultimately but is there a point in even saying this? not sure, people will do what they do I guess and its not like anyone else would be directly effected by someone using supplements other than by their mood potentially. Perhaps the body senses bacterial created supps as an immune threat or allergen, and as far as minerals go its just a weird vibe, not really estrogenic necessarily (maybe in some cases) but a heaviness or something not ideal, I guess unless you were deficient then it might seem like a lift, still...anyways do whats best for yourself and maybe grow as you feel fit, but yea supplements can have and or leave strange smells/tastes but the only way to tell for sure would be to clean up not take any for some days and see if the smells and or tastes remain. Chlorella is pretty strong and can be metallic but its a bit different than a direct metallic like from a supplement, more a planty clampy metallic
 
Last edited:

Remedy

Member
Joined
Jun 14, 2016
Messages
34
Cilantro, and to a lesser degree chlorella, will exacerbate mercury toxicity, and when I was getting toxic, one of the symptoms I experienced was a strange "rotten garlic" type smell that was, as you describe, in my nose. Additionally, one common symptom of mercury toxicity, though I didn't have it, is a metallic taste in the mouth.

Stop the cilantro and chlorella for a week and see if they go away.
 

Waynish

Member
Joined
Oct 11, 2016
Messages
2,014
I don't see how supplements that have a rotten smell shouldn't be considered rotten... Just like with food - smells have some relationship to real action in nature, right?
 

Xisca

Member
Thread starter
Joined
Mar 30, 2015
Messages
2,273
Location
Canary Spain
I might have found what it is!
I stopped Mg for a moment, as my belly was upset by several things, and when I took it again, I took quite a lot, and the taste came back, for 3 days without tking more Mg!
I take ionic Mg from good state. It is efficient, as my symptoms go away with it.

I was told that cilantro was liberating mercury, yes, but that clorella was helping to remove it from the body.
I love cilantro, good sign I guess, and never had bad effect before. I know I have a problem with mercury, from removing dental fillings in an unsafe way. But I added clorella to help getting rid of it!
 

Xisca

Member
Thread starter
Joined
Mar 30, 2015
Messages
2,273
Location
Canary Spain
About the smell, I am almost sure that it is the vitB complex. I had to remove it from my main room. It goes through the capsule AND the closed box!
I stopped it, and I am going to take it again and see....

Now I do not have this smell any more, but some coming from my chronic throat, sinus and teeth problems...
 

Similar threads

Top